MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD PHOENIX¿ NMIC-300; FULLY AUTOMATED SHORT TERM INCUBATION AST

BECTON, DICKINSON & CO. BD PHOENIX¿ NMIC-300; FULLY AUTOMATED SHORT TERM INCUBATION AST
Catalog Number 448871
Health Effect - Clinical Code Test Result (2695)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
The customer reported a discrepant result while using the bd phoenix nmic panel.The panel result was 8/4 (s) to amp/sulbactam for acinetobacter baumanii.The tech forgot that the amp/sulbactam was on the panel and a kb was set up.The kb result was intermediate.The nmic-300 panel was repeated since there was discrepancy between the phoenix panel and the k/b.The repeat phoenix result was greater than 16/8 (r).The patient was sent home on amp/sulbactam since it was originally reported as susceptible.The customer is unable to provide any additional information.
 
Event or Problem Description
The customer reported a discrepant result while using the bd phoenix¿ nmic panel.The panel result was 8/4 (s) to amp/sulbactam for acinetobacter baumanii.The tech forgot that the amp/sulbactam was on the panel and a kb was set up.The kb result was intermediate.The nmic-300 panel was repeated since there was discrepancy between the phoenix panel and the k/b.The repeat phoenix result was >16/8 (r).The patient was sent home on amp/sulbactam since it was originally reported as susceptible.The customer is unable to provide any additional information.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for false susceptibility of acinetobacter baumanii to ampicillin/sulbactam when using phoenix panel nmic 300 (448871) batch number not provided.Investigational testing included testing four qc isolates on a phoenix 100 to evaluate panel performance per package insert.Atcc 25922, atcc 35218, atcc 700603 and atcc 27853 were used to evaluate mic values, growth control, and esbl summary against internal qc release criteria and package inserts.All four qc isolates yielded expected results per internal qc criteria and package insert.This complaint could not be confirmed.It is to be noted that the customer reported they found it to no longer be an issue.No further information was provided or obtained regarding this no longer being an issue.The complaint investigation also included complaint trending and no complaint trends exist for this defect (false susceptibility of acinetobacter baumanii to ampicillin/sulbactam).Bd id/ast plant quality will continue to closely monitor for trends and take appropriate action as necessary.This complaint was not confirmed.Root cause was not determined.

Brand Name
BD PHOENIX¿ NMIC-300
Common Device Name
FULLY AUTOMATED SHORT TERM INCUBATION AST
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key9193644
Report Number1119779-2019-00116
Device Sequence Number447004
Product Code LON
UDI-Device Identifier30382904488711
UDI-Public30382904488711
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number448871
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;